Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 215, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 11, 2019, 2:19 PM CDT for Gonzales County, Guadalupe County, Wilson County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2019, 2:19 PM CDT (19:19 UTC)
- Expired
- Sep 11, 2019, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gonzales County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 38 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:58 PM CDT, 23 hours 21 minutes earlier.
Area forecast discussion, Sep 10, 2:58 PM CDT, 23 hours 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 258 PM CDT Tue Sep 10 2019 .SHORT TERM (Tonight through Wednesday Night)... The combination of daytime heating, precipitable water values in the 1.8 to 2 inch range, and an upper level low opening up over South Texas has resulted in scattered thunderstorm development for areas east of Interstate 35 this afternoon. High resolution guidance shows this activity lingering into the evening hours with a secondary area of development closer to the Rio Grande spreading eastward during the evening and overnight hours as a vorticity maxima over West Texas phases with the upper low. Model guidance was too quick to clear out cloud cover along the Rio Grande today and this has resulted in delayed convective development, but visible satellite trends are beginning to show breaks in the clouds and expect these higher resolution solutions to verify... but likely a few hours slower than indicated. Save for deeper moisture in place, the overall atmospheric profile has changed little and any thunderstorm this afternoon will be capable of gusty downburst winds given the dry sub-cloud layer. This increased moisture will also result in the brief heavy rain threat continuing into the evening hours. With the upper level disturbance near the region, SPC Mesoanalysis shows a minimum in the mean layer flow across areas west of a Kerrville/Hondo/Pearsall line and will need to watch for some slower storm motions in these areas. These areas remain very dry and not anticipating any kind of significant flood threat, but will have to watch for some minor rises on area creeks and streams in this area given these slow storm motions, higher moisture values, and deterministic guidance indicating some isolated 2 to 4 inch rain amounts possible. Rain chances are expected to linger into the overnight hours with forcing from the upper level disturbance near the region. There is also the potential for some patchy fog development in low-lying or rural areas that see rainfall through this evening, but have not included mention in the gridded forecast due to expected localized coverage. Overnight lows in the low to mid 70s will again rise into the mid 80s in the Hill Country to upper 90s along and east of the Interstate 35 corridor during the day Wednesday. Scattered showers and thunderstorms will increase across the region Wednesday afternoon and evening as the upper disturbance persists overhead with stronger storms again capable of gusty winds and brief heavy rain. Loss of heating will allow for rain chances to taper off Wednesday night as the upper disturbance begins to shear out with lows in the low to mid 70s. && .LONG TERM (Thursday through Tuesday)... Isolated to scattered showers and thunderstorms will be possible again on Thursday as at least weak forcing from the disturbance remains near the region with highs in the upper 80s to mid 90s. Broad, flat ridging begins to spread into the region from the east on Friday, allowing for warmer and drier conditions settle in across the region. A surge of tropical moisture associated with a tropical wave moving into the northern Gulf of Mexico will result in low rain chances spreading into the eastern half of the region by Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 96 75 94 73 / 20 40 20 20 - Austin Bergstrom Intl Airport 74 94 74 93 72 / 20 40 20 20 - New Braunfels Muni Airport 74 94 74 92 72 / 20 40 20 20 - Burnet Muni Airport 72 93 72 92 70 / 20 30 20 10 - Del Rio Intl Airport 75 94 74 94 73 / 50 40 20 20 20 Georgetown Muni Airport 73 95 73 94 72 / 20 30 20 10 - Hondo Muni Airport 74 95 74 95 72 / 30 40 30 20 10 San Marcos Muni Airport 73 94 73 94 71 / 20 40 20 20 - La Grange - Fayette Regional 75 97 74 96 72 / 20 50 20 20 - San Antonio Intl Airport 76 94 76 93 75 / 20 40 30 20 - Stinson Muni Airport 76 95 76 92 75 / 20 40 20 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...05 Short-Term/Long-Term...Huffman Public Service/Data Collection...EWilliams
Hazardous weather outlook, Sep 10, 2:42 PM CDT, 23 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 242 PM CDT Tue Sep 10 2019 TXZ171>173-183>194-202>209-217>225-228-111945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 242 PM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated to scattered showers and storms are forecast across the area today. A few storms could produce gusty winds in addition to cloud to ground lightning. Locally heavy rainfall is possible along a Kerrville, Hondo, to Pearsall line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated to scattered showers and storms are forecast across the area Wednesday. A few storms could produce gusty winds in addition to cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:20 AM CDT | Areal Flood Advisory | EWX | Bexar | 115 min |
| Sep 11, 1:36 PM CDT | Special Weather Statement | EWX | Karnes, Wilson | 39 min |
| Sep 11, 2:10 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Guadalupe | 65 min |
| Sep 11, 2:57 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 48 min |
| Sep 11, 3:26 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Kendall | 34 min |
| Sep 11, 3:31 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Hays, Lee | 29 min |
| Sep 11, 3:53 PM CDT | Special Weather Statement | EWX | Blanco, Hays, Kendall, Travis | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.